Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 81, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 30, 2005, 6:40 PM EDT for Columbia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2005, 6:40 PM EDT (22:40 UTC)
- Expired
- Apr 30, 2005, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Columbia County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:16 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 3:16 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SAT APR 30 2005
...ISOLATED SEVERE TSTMS AND LOCALLY HEAVY RAINFALL TONIGHT...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
TONIGHT...CURRENT WEAKENING SQUALL LINE OVER SERN GA WILL CONTINUE
TO PROPAGATE SE AND PRODUCE ISOLD STRONG TSTMS...SPCLY AS IT
INTERACTS WITH THE SEABREEZE TRAPPED ALONG THE I-95 CORRIDOR. THEN
SQUALL LINE WILL RE-FORM OVER THE FL PANHANDLE AND PUSH ANOTHER
ROUND OF TSTMS WITH STRONG TO ISOLD SVR TSTMS WITH HEAVY RAINFALL
ALONG THE WAY. POPS TONIGHT WILL GENERALLY BE CATEGORICAL EXCEPT FOR
LKLY POPS FOR THE NWRN CWA. MIN TEMPS WILL REMAIN MILD IN THE
60S...WHILE SWLY WINDS OF 5-15 MPH WILL KEEP ANY LATE NIGHT PATCHY
TO A MINIMUM.
SUNDAY...SCTD SHOWERS/ISOLD TSTMS IN THE MORNING MAINLY ACRS NERN FL
WILL PULL SE AND CLEARING SKIES WILL FOLLOW DURING THE AFTERNOON
HOURS. MAX TEMPS WILL BE ABLE TO REBOUND INTO THE UPPER 70S AND
LOWER 80S AFTER MILD OVERNIGHT TEMPS...BUT WILL COOL QUICKLY LATER
IN THE DAY AS WINDS TURN NORTHERLY BEHIND THE ACTUAL COLD FRONTAL
PASSAGE.
SUN NIGHT...SKIES WILL GENERALLY BECOME MOSTLY CLEAR AS LLVL WINDS
BECOME N/NELY...THERE ARE SOME SLIGHT CHANCE OF COASTAL SHOWERS
ALONG THE FLAGLER/ST JOHNS COAST...BUT STILL REMAINS TOO MARGINAL TO
INLCUDE AT THIS TIME. MIN TEMPS WILL RANGE FROM THE COMFORTABLE 50S
INLAND TO 60S ALONG THE COAST.
MONDAY...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH LLVL NELY
WINDS...AND 0-6KM FLOW OUT OF THE DRIER WNW DIRECTION. WIDE RANGE IN
MAX TEMPS FROM THE MID 70S COAST TO MID 80S WELL INLAND. GUD
AFTERNOON SEABREEZE DEVELOPING.
MON NIGHT...PARTLY CLOUDY/FAIR SKIES AS ZONAL FLOW WILL PRODUCE
MAINLY MID/UPPER LEVEL CLOUDS AND LIGHT ELY WINDS WILL ALLOW FOR
PATCHY FOG ALONG THE I-95 CORRIDOR.
.LONG TERM...TUESDAY THROUGH SATURDAY...
12Z GFS CONSISTENT WITH OLD RUN IN INCREASING MOISTURE AND PCPN
CHANCES FOR THE WED/THU TIME FRAME...TUE STILL APPEARS TO BE A
TRANSITION DAY WITH ONLY SLIGHT CHANCES OF PCPN...AND 12Z GFS CLEARS
OUT PCPN CHANCES FOR THE FRI/SAT TIMEFRAME AS 0-6KM FLOW GOES BACK
TO THE W/NW.
&&
.MARINE...REGIONAL OBS INDICATE SOUTHERLY WINDS WITH SPEEDS OF 15 TO
20 KNOTS. SEAS WERE MAINLY IN THE 4 TO 6 FT RANGE. SOUTHERLY WINDS
WILL FURTHER INCREASE TONIGHT AS LOW-LEVEL JET POSITIONS OVERHEAD...
AND WILL RAISE SCA FOR OFFSHORE LEGS...MAINTAINING SCEC NEARSHORE LEGS.
FRONT IS FORECAST TO CROSS SUNDAY MORNING...WITH A GRADUAL DECREASE OF
WINDS. HIGH PRESSURE RIDGE WILL BUILD SETTLE INTO THE SOUTHEAST UNITED
STATES SUNDAY...WITH NORTHERLY FLOW OVER THE LOCAL WATERS BEGINNING
SUNDAY NIGHT...CONTINUING INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...A COLD FRONT WILL PUSH THROUGH LATE TONIGHT/EARLY
SUNDAY...WITH DRIER CONDITIONS FILTERING INTO THE REGION. WILL ISSUE
FIRE WEATHER WATCH FOR MONDAY AFTERNOON FOR PORTIONS OF THE SUWANNEE
VALLEY REGION WHERE RH VALUES ARE FORECAST TO DIP TO 30 TO 35 PERCENT
FOR AROUND FOUR HOURS. FRONT WILL LIFT NORTH AS A WARM FRONT TUESDAY...
WITH INCREASE OF MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 78 52 79 / 70 10 10 0
SSI 65 79 61 76 / 80 30 10 10
JAX 65 81 57 80 / 90 40 10 10
SGJ 67 79 65 77 / 90 50 10 10
GNV 66 82 58 83 / 90 50 10 10
OCF 67 82 59 84 / 90 60 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 5 PM EDT MONDAY FOR
THE FOLLOWING ZONES...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FLAGLER BEACH FL
20 NM TO 60 NM OFFSHORE.
&&
PUBLIC...HESS
MARINE/FIRE WX...ZAPPEHazardous weather outlook, Apr 30, 6:00 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT SAT APR 30 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 PM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT... AN INTENSE SQUALL LINE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS/DEESE
In the hours before
Special weather statement, Apr 30, 1:24 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 124 PM EDT SAT APR 30 2005 GAZ136-301830- WAYNE GA- 124 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF ODUM...OR ABOUT 5 MILES NORTH OF SURRENCY...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Apr 30, 1:59 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EDT SAT APR 30 2005 GAZ134>136-150>153-162>164-301845- APPLING GA-BACON GA-BRANTLEY GA-CHARLTON GA-CLINCH GA-ECHOLS GA-INLAND GLYNN GA-PIERCE GA-WARE GA-WAYNE GA- 159 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... CLINCH...BRANTLEY...WARE...PIERCE...ECHOLS...WAYNE...APPLING...BACON AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ODUM TO 4 MILES EAST OF BRISTOL TO 19 MILES SOUTHWEST OF MAYDAY...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO...ODUM...MAYDAY...MANOR...HOMERVILLE...DU PONT...DIXIE UNION AND DEENWOOD THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Apr 30, 2:04 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT SAT APR 30 2005 FLZ020-021-301900- HAMILTON FL-SUWANNEE FL- 204 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EDT... AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HOMERVILLE TO 6 MILES NORTHWEST OF STATENVILLE TO 9 MILES NORTHWEST OF MADISON...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JENNINGS...CROSSROADS...SUWANNEE RIVER STATE PARK...JASPER...SUWANNEE SPRINGS...NEWBURN...DOWLING PARK AND LIVE OAK THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Apr 30, 4:39 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT SAT APR 30 2005 FLZ022-023-302130- BAKER FL-COLUMBIA FL- 439 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF OLUSTEE...OR ABOUT 7 MILES NORTHEAST OF LAKE CITY...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OLUSTEE AND TAYLOR THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Apr 30, 5:23 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT SAT APR 30 2005 FLZ020>022-302215- COLUMBIA FL-HAMILTON FL-SUWANNEE FL- 523 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF LIVE OAK... MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCALPIN...HOUSTON...WHITE SPRINGS AND SUWANNEE SPRINGS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Apr 30, 6:07 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT SAT APR 30 2005 FLZ023-302245- BAKER FL- 607 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES SOUTH OF TAYLOR...OR ABOUT 15 MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:57 PM EDT | Special Marine Warning | JAX | 93 min | |
| Apr 30, 7:12 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 48 min |
| Apr 30, 7:20 PM EDT | Special Marine Warning | JAX | 55 min | |
| Apr 30, 7:33 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 29 min |
| Apr 30, 7:46 PM EDT | Special Marine Warning | JAX | 59 min | |
| Apr 30, 7:55 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 50 min |
| Apr 30, 12:22 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 38 min |
| Apr 30, 12:59 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.